MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22512UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient presented with a stemi.An attempt was made to use a resolute onyx rx coronary drug eluting stent (2.25 x 12) to treat a lesion at the ostium of the left anterior descending (lad) artery/diagonal branch.The lesion exhibited mild tortuosity and severe calcification with 100% stenosis.The device was inspected, and negative prep was carried out prior to use with no issues noted.A launcher guide catheter was used to engage the vessel.Pre-dilation of the lad/diagonal and ramus was carried out.Resistance was encountered when advancing the device however excessive force was not used.Following pre-dilation an attempt was made to deliver the resolute onyx stent to the lad/diagonal.During delivery to the lesion the stent dislodged.An attempt was made to advance a euphora balloon (1.5 x 12) to the dislodged stent however the euphora could not be delivered.Following advancement of a third guidewire and non-medtronic balloon the stent was crushed in the lad/diagonal a resolute onyx rx (3.0 x 26) coronary drug eluting stent was then advanced to the ramus.The device was inspected, and negative prep was carried out prior to use with no issues noted.Resistance was encountered when advancing the device however excessive force was not used.The device was unable to cross the lesion.Following removal it was observed that the stent was deformed.An nc euphora balloon was advanced and inflated and another non-medtronic stent was implanted in the ramus no patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9271770
Report Number9612164-2019-04620
Device Sequence Number18872905
Product Code NIQ
UDI-Device Identifier00643169556706
UDI-Public00643169556706
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2019
Device Model NumberRONYX22512UX
Device Catalogue NumberRONYX22512UX
Device Lot Number0008914279
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight86